Alert archive / Tennessee / Freeze Warnings in 2021

Freeze Warning 6, NWS Morristown, TN

November 2, 202111 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this freeze warning at Nov 2, 2021, 3:55 AM EDT for 11 counties in Tennessee; 7 counties in Virginia. It took effect at Nov 3, 2021, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2021, 3:55 AM EDT (07:55 UTC)
In effect from
Nov 3, 2021, 12:00 AM EDT
Expired
Nov 3, 2021, 10:00 AM EDT
In force
10 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2021-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2021-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS74 KMRX 020755
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
355 AM EDT Tue Nov 2 2021

TNZ015>018-044>047-VAZ001-002-005-006-008-022000-
/O.NEW.KMRX.FZ.W.0006.211103T0400Z-211103T1400Z/
Hancock-Hawkins-Sullivan-Johnson-Washington-Unicoi-
Northwest Carter-Southeast Carter-Lee-Wise-Scott-Russell-
Including the cities of Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Doeville, Mountain City, Neva, Shady Valley, Trade, 
Laurel Bloomery, Johnson City, Erwin, Unicoi, Limestone Cove, 
Elizabethton, Hampton, Rose Hill, Big Stone Gap, Norton, Wise, 
Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, 
Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon
355 AM EDT Tue Nov 2 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ041-043-072-074-022000-
/O.NEW.KMRX.FZ.W.0006.211103T0400Z-211103T1400Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, and Gatlinburg
355 AM EDT Tue Nov 2 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains and Sevier Smoky Mountains Counties.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ012>014-035-042-082-022000-
/O.NEW.KMRX.FR.Y.0007.211103T0400Z-211103T1400Z/
Scott-Campbell-Claiborne-Morgan-Northwest Greene-Bledsoe-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Pine Orchard, 
High Point, Petros, Greeneville, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, and Brayton
355 AM EDT Tue Nov 2 2021 /255 AM CDT Tue Nov 2 2021/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 10 AM EDT /9 AM CDT/ WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of east Tennessee.

* WHEN...From midnight EDT /11 PM CDT/ tonight to 10 AM EDT /9 
  AM CDT/ Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TNZ037>040-070-073-022000-
/O.NEW.KMRX.FR.Y.0007.211103T0400Z-211103T1400Z/
Union-Grainger-Hamblen-Northwest Cocke-Jefferson-North Sevier-
Including the cities of Maynardville, Norris Lake, Paulette, 
Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, 
Morristown, Russellville, Bybee, Newport, Jefferson City, 
Strawberry Plains, Chestnut Hill, Dandridge, White Pine, 
Harrisburg, Kodak, McMahan, Sevierville, Seymour, 
and Pigeon Forge
355 AM EDT Tue Nov 2 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east Tennessee.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
798 
WWUS74 KMRX 021932
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
332 PM EDT Tue Nov 2 2021

TNZ015>018-044>047-VAZ001-002-005-006-008-030345-
/O.CON.KMRX.FZ.W.0006.211103T0400Z-211103T1400Z/
Hancock-Hawkins-Sullivan-Johnson-Washington-Unicoi-
Northwest Carter-Southeast Carter-Lee-Wise-Scott-Russell-
Including the cities of Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Doeville, Mountain City, Neva, Shady Valley, Trade, 
Laurel Bloomery, Johnson City, Erwin, Unicoi, Limestone Cove, 
Elizabethton, Hampton, Rose Hill, Big Stone Gap, Norton, Wise, 
Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, 
Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon
332 PM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ041-043-072-074-030345-
/O.CON.KMRX.FZ.W.0006.211103T0400Z-211103T1400Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, and Gatlinburg
332 PM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains and Sevier Smoky Mountains Counties.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ012>014-035-042-082-030345-
/O.CON.KMRX.FR.Y.0007.211103T0400Z-211103T1400Z/
Scott-Campbell-Claiborne-Morgan-Northwest Greene-Bledsoe-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Pine Orchard, 
High Point, Petros, Greeneville, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, and Brayton
332 PM EDT Tue Nov 2 2021 /232 PM CDT Tue Nov 2 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of east Tennessee.

* WHEN...From midnight EDT /11 PM CDT/ tonight to 10 AM EDT /9 
  AM CDT/ Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TNZ037>040-070-073-030345-
/O.CON.KMRX.FR.Y.0007.211103T0400Z-211103T1400Z/
Union-Grainger-Hamblen-Northwest Cocke-Jefferson-North Sevier-
Including the cities of Maynardville, Norris Lake, Paulette, 
Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, 
Morristown, Russellville, Bybee, Newport, Jefferson City, 
Strawberry Plains, Chestnut Hill, Dandridge, White Pine, 
Harrisburg, Kodak, McMahan, Sevierville, Seymour, 
and Pigeon Forge
332 PM EDT Tue Nov 2 2021

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east Tennessee.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
759 
WWUS74 KMRX 030354
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1154 PM EDT Tue Nov 2 2021

TNZ015>018-044>047-VAZ001-002-005-006-008-031200-
/O.CON.KMRX.FZ.W.0006.211103T0400Z-211103T1400Z/
Hancock-Hawkins-Sullivan-Johnson-Washington-Unicoi-
Northwest Carter-Southeast Carter-Lee-Wise-Scott-Russell-
Including the cities of Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Doeville, Mountain City, Neva, Shady Valley, Trade, 
Laurel Bloomery, Johnson City, Erwin, Unicoi, Limestone Cove, 
Elizabethton, Hampton, Rose Hill, Big Stone Gap, Norton, Wise, 
Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, 
Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon
1154 PM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ041-043-072-074-031200-
/O.CON.KMRX.FZ.W.0006.211103T0400Z-211103T1400Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, and Gatlinburg
1154 PM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains and Sevier Smoky Mountains Counties.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ012>014-035-042-082-031200-
/O.CON.KMRX.FR.Y.0007.211103T0400Z-211103T1400Z/
Scott-Campbell-Claiborne-Morgan-Northwest Greene-Bledsoe-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Pine Orchard, 
High Point, Petros, Greeneville, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, and Brayton
1154 PM EDT Tue Nov 2 2021 /1054 PM CDT Tue Nov 2 2021/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of east Tennessee.

* WHEN...From midnight EDT /11 PM CDT/ tonight to 10 AM EDT /9 
  AM CDT/ Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TNZ037>040-070-073-031200-
/O.CON.KMRX.FR.Y.0007.211103T0400Z-211103T1400Z/
Union-Grainger-Hamblen-Northwest Cocke-Jefferson-North Sevier-
Including the cities of Maynardville, Norris Lake, Paulette, 
Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, 
Morristown, Russellville, Bybee, Newport, Jefferson City, 
Strawberry Plains, Chestnut Hill, Dandridge, White Pine, 
Harrisburg, Kodak, McMahan, Sevierville, Seymour, 
and Pigeon Forge
1154 PM EDT Tue Nov 2 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east Tennessee.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
981 
WWUS74 KMRX 030802
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
402 AM EDT Wed Nov 3 2021

TNZ016>018-041-043>047-072-074-VAZ008-030915-
/O.CAN.KMRX.FZ.W.0006.000000T0000Z-211103T1400Z/
Hawkins-Sullivan-Johnson-Cocke Smoky Mountains-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-
402 AM EDT Wed Nov 3 2021

...FREEZE WARNING IS CANCELLED...

Cloud cover has kept temperatures above freezing, so the freeze
warning this morning has been canceled. Patchy frost will still be
possible this morning.

$$

TNZ038>040-042-070-073-030915-
/O.CAN.KMRX.FR.Y.0007.000000T0000Z-211103T1400Z/
Grainger-Hamblen-Northwest Cocke-Northwest Greene-Jefferson-
North Sevier-
402 AM EDT Wed Nov 3 2021

...FROST ADVISORY IS CANCELLED...

Cloud cover has kept temperatures warm enough to limit frost
formation, so the frost advisory has been canceled.

$$

TNZ015-VAZ001-002-005-006-031700-
/O.NEW.KMRX.FZ.W.0007.211104T0400Z-211104T1400Z/
/O.CON.KMRX.FZ.W.0006.000000T0000Z-211103T1400Z/
Hancock-Lee-Wise-Scott-Russell-
Including the cities of Evanston, Sneedville, Kyles Ford, 
Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, 
Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
and Rosedale
402 AM EDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

* WHAT...sub-freezing temperatures as low as 30 expected.

* WHERE...In Tennessee, Hancock County. In Virginia, Lee, Wise, 
  Scott and Russell Counties.

* WHEN...For the first Freeze Warning, until 10 AM EDT this 
  morning. For the second Freeze Warning, from midnight tonight 
  to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ012>014-035-031700-
/O.NEW.KMRX.FZ.W.0007.211104T0400Z-211104T1400Z/
/O.CON.KMRX.FR.Y.0007.000000T0000Z-211103T1400Z/
Scott-Campbell-Claiborne-Morgan-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Pine Orchard, 
High Point, and Petros
402 AM EDT Wed Nov 3 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

* WHAT...sub-freezing temperatures as low as 32 expected.

* WHERE...Scott, Campbell, Claiborne and Morgan Counties.

* WHEN...For the Freeze Warning, from midnight tonight to 10 AM 
  EDT Thursday. For the Frost Advisory, until 10 AM EDT this 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ037-082-031400-
/O.CON.KMRX.FR.Y.0007.000000T0000Z-211103T1400Z/
Union-Bledsoe-
Including the cities of Maynardville, Norris Lake, Paulette, 
Rose Hill, Sharps Chapel, Luttrell, Old Cumberland, Palio, 
Melvine, Mount Crest, Pikeville, and Brayton
402 AM EDT Wed Nov 3 2021 /302 AM CDT Wed Nov 3 2021/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Union and Bledsoe Counties.

* WHEN...Until 10 AM EDT /9 AM CDT/ this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Nov 2, 3:50 AM EDT, 5 minutes earlier.

Area forecast discussion, Nov 2, 3:50 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
350 AM EDT Tue Nov 2 2021

.SHORT TERM...(Today and Tonight)...

Key Messages:

1. Cold front brings spotty light showers to northern zones this
morning with cooler temperatures.

2. Areas of frost possible tonight across the Cumberland Plateau,
mountains, northeast TN, and southwest VA.

Discussion:

Strong shortwave across the Great Lakes will rotate SE through the
longwave upper trough. This will bring a reinforcing shot of cold
air to the area today and tonight with some spotty rain showers
possible this morning along the frontal boundary. Highest PoPs for
accumulating precip will be across northern zones. With troughing
across the region, temperatures will be cooler than normal.

With the colder air in place, areas of frost are expected tonight
and Wednesday morning across the plateau, mountains, northeast
TN, and southwest VA. Clouds will be on the increase from the SW
ahead of the next system, so this is the biggest question with
regard to how clear and cold we can get through Wednesday morning.
Best chances of remaining clear are going to be across our
northern and northeastern zones, so this is where the frost and
freeze products have been issued.

JB

.LONG TERM...(Wednesday through Monday)...

Key Messages:

1. Weather system will move through late week bringing cold rain and
possibly light wintry weather to the higher elevations of southwest
VA and northeast TN.

2. Much cooler temperatures late this work week, with a warming
trend over the weekend into next week.

Discussion:

We'll be under a broad and slow moving trough during the middle of
the week which will help to keep temperatures well below normal into
the weekend. Axis of the trough and strongest synoptic forcing will
move through Texas and eventually through the Gulf States, with a
few ripples of energy ahead of the system at the end of the work
week. Models have continued the trend keeping the system further to
our south as it moves thorugh the southeast US. In response much of
the guidance has backed off on PoP chances during the end of the
week. Think the best chances for precipitation across the eastern TN
valley will come on Wednesday night into Thursday as a wave of
energy moves out ahead of the main trough axis. Precipitation should
move in during the day on Wednesday and linger into Thursday night.
Models are still in agreement that any forcing/moisture over the
eastern TN valley will be fairly weak and QPF amounts are expected
to be light with generally less than 0.5" expected during the second
half of the work week.

With the trough helping to keep the colder air in place, overnight
temperatures will drop down below freezing Wednesday night, and
especially on Thursday night. Not much change to the forecast with
snow chances overnight Wednesday/Thursday... As we still expect to
possibly see a light dusting in the higher elevations of northeast
TN and southwest VA. The peaks of the mountains of the eastern TN
mountains could see up to an inch between the 2 nights, but think
this would be the exception, rather than the norm... And any light
snow that does fall will melt off as temperatures warm above
freezing for most of the daytime hours. If the models continue the
trend of brining this system further south, then expect snowfall
chances and totals to decrease as we get closer.

As we head into the weekend the broad trough will likely remain in
place, but the moisture and precipitation chances will have moved
off to the south and east. Mid level ridging will begin to take
hold over the weekend into next week and temperatures should warm
back up to near normal by Monday.

ABM

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions forecast to prevail with light northerly winds and
some light rain showers near TRI early in the period as a cold
front moves through the area.

JB

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             60  42  52  43  52 /   0   0  20  50  50
Knoxville McGhee Tyson Airport, TN  56  38  52  41  52 /   0   0  10  40  50
Oak Ridge, TN                       54  38  52  39  52 /  10   0  10  40  40
Tri Cities Airport, TN              51  32  51  37  50 /  20   0  10  30  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Frost Advisory from midnight EDT /11 PM CDT/ tonight to 10 AM
     EDT /9 AM CDT/ Wednesday for Bledsoe-Campbell-Claiborne-
     Grainger-Hamblen-Jefferson-Morgan-North Sevier-Northwest
     Cocke-Northwest Greene-Scott-Union.

     Freeze Warning from midnight tonight to 10 AM EDT Wednesday for
     Blount Smoky Mountains-Cocke Smoky Mountains-Hancock-
     Hawkins-Johnson-Northwest Carter-Sevier Smoky Mountains-
     Southeast Carter-Southeast Greene-Sullivan-Unicoi-
     Washington.

VA...Freeze Warning from midnight tonight to 10 AM EDT Wednesday for
     Lee-Russell-Scott-Washington-Wise.

&&
Hazardous weather outlook, Nov 2, 3:52 AM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
352 AM EDT Tue Nov 2 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030800-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
352 AM EDT Tue Nov 2 2021 /252 AM CDT Tue Nov 2 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Areas of frost are expected tonight across the Cumberland Plateau,
the East Tennessee mountains, northeast Tennessee, and southwest
Virginia. A Frost Advisory and Freeze Warning have been issued.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 3:55 AM EDTFrost AdvisoryMRXBledsoe, Campbell, Claiborne, Cocke, Grainger, Greene and 6 more30 hr

Nearby

Freeze Warnings in Tennessee, 2021Freeze Warnings in Virginia, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.